MAUDE Adverse Event Report: EDWARDS LIFESCIENCES HEMOSPHERE; HEMOSPHERE ADVANCED MONITOR

EDWARDS LIFESCIENCES HEMOSPHERE; HEMOSPHERE ADVANCED MONITOR
Model Number HEM1
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.The device history review was completed and the device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.The device history review has been completed and no related non-conformances were found.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.Additional product codes include dqk: computer, diagnostic, programmable qaq: adjunctive predictive cardiovascular indicator mud: oximeter, tissue saturation dxn: system, measurement, blood-pressure, non-invasive dsb: plethysmograph, impedance qms: adjunctive open loop fluid therapy recommender fll: thermometer, electronic, clinical.
 
Event or Problem Description
It was reported that the hemosphere monitor is giving incorrect svo2 values that do not correlate with the patient condition or lab work.The staff recalibrated and exchanged out cables with no resolve.They exchanged to a new hemosphere monitor with the same cables and the svo2 values were correct.This was during use.There is no patient injury.
 
Additional Manufacturer Narrative
Multiple attempts were made to secure return of the device; however, the device was not sent back for evaluation.Without the return of the device, it is not possible to determine if there was damage or a defect that existed on the unit that could have contributed to the event.It is not known if any procedural factors may have contributed to the reported issue.As the complaint could not be confirmed, there is not sufficient evidence to determine a root cause.
 
Additional Manufacturer Narrative
One hemosphere monitor was returned for evaluation.Customer complaint of incorrect sv02 values was not confirmed.The svo2 reading remained stable at 82% plus or minus 3% for 15 minutes on both smart cable ports 1 and 2.The alarm light lid and diffuser have been separated from the bezel and the bezel is cracked in the corner of where the alarm light lid sits.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.Since the complaint could not be confirmed, a root cause could not be identified.

Brand Name
HEMOSPHERE
Common Device Name
HEMOSPHERE ADVANCED MONITOR
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
erika bonilla
one edwards way
irvine, CA 92614
MDR Report Key21862122
Report Number2015691-2025-03008
Device Sequence Number20807806
Product Code DQE
UDI-Device Identifier00690103197006
UDI-Public(01)00690103197006(11)191219
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K163381
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2025
Device Model NumberHEM1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2025
Supplement Date Received by Manufacturer05/08/2025
07/24/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/27/2025
08/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown